Tornado, Brown
- When
- December 6, 2:43 PM CST to 2:51 PM CST
- Where
- Brown County, 14 mi N of Brownwood
- Rating
- F1
- Path length
- 6 mi
- Path width
- 75 yd
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.917, -98.983
A National Weather Service storm survey did find tornado damage along the north end of Lake Brownwood. The tornado started at Dominion Point on the west side of Lake Brownwood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A National Weather Service storm survey did find tornado damage along the north end of Lake Brownwood. The tornado started at Dominion Point on the west side of Lake Brownwood. This tornado tracked to the northeast for 6 miles and was about 75 yards wide. The tornado lifted at 2:51 PM CST. There was significant damage to mobile homes at Dominion Point and Thunderbird Bay. There was lots of damage to metal out buildings. Also, numerous trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 6, 2:34 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CST MON DEC 6 2004 .DISCUSSION... WEATHER TO BECOME QUITE TRANQUIL OVER WEST CENTRAL TX ONCE SQUALL LINE EXITS LATE THIS AFTERNOON. SQUALL LINE THAT MOVED THROUGH WEST CENTRAL TX THIS AFTERNOON DEVELOPED IN A SLIGHTLY UNSTABLE ATMOSPHERE...WITH WEAK DIRECTIONAL/STRONG SPEED SHEAR. GOES WATER VAPOR AND VISIBLE IMAGERY SHOWED A TIGHTLY WOUND UPPER LOW OVER SOUTHEAST NEW MEXICO...LIFTING NORTHEAST AT MID AFTERNOON. THE UPPER LOW WAS PRECEDED BY A DRY SLOT AND 140KT 250MB JET FROM FAR WEST TX...INTO THE PANHANDLE. THE UPPER LOW SHOULD WEAKEN AND LIFT TO THE OZARKS REGION BY LATE TONIGHT. ONCE SUN SETS THIS EVENING...EXPECT AREA OF CUMULUS NEAR THE UPPER LOW CENTER TO DECREASE...WITH CLEAR OR MOSTLY CLEAR SKIES IN THE WAKE OF THE EXITING UPPER LOW. WEST WINDS SHOULD BE SUFFICIENT TO KEEP THE BOUNDARY LAYER FROM DECOUPLING EXCEPT PERHAPS IN THE VALLEYS OF THE NORTHWEST HILL COUNTRY. ZONAL UPPER LEVEL FLOW TO PREVAIL THROUGH TUESDAY...BEFORE AN OPEN POSITIVELY TILTED UPPER LEVEL TROF LIFTS THROUGH THE SOUTHERN PLAINS WEDNESDAY INTO THURSDAY. THIS UPPER FEATURE WILL BE ACCOMPANIED BY LIMITED LOW LEVEL MOISTURE OVER WEST CENTRAL TX. EXPECT A BRIEF INCREASE OF MID LEVEL CLOUDS AHEAD OF THE FEATURE ON WEDNESDAY...BUT THAT APPEARS TO BE THE EXTENT OF IT AT THIS TIME. FOR THE LATTER PART OF THE WEEK...AN UNUSUALLY STRONG SUBTROPICAL RIDGE WILL BUILD OVER THE EASTERN PACIFIC OCEAN...INTO THE DESERT SOUTHWEST AND TX. WEAK BACKDOOR COLD FRONTS EXPECTED SUNDAY..INTO MONDAY...UNDER WEAK NORTHWEST FLOW ALOFT. TEMPS SHOULD AVERAGE NEAR OR SLIGHTLY ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 40 64 40 64 / 0 0 0 10 SAN ANGELO 40 64 40 64 / 0 0 0 10 JUNCTION 40 66 37 64 / 10 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 141 PM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-072030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 141 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE. THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE END OF THE WEEK. 14
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061956- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1057 AM CST MON DEC 6 2004 ...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY... AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT 60 MPH. AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING CITY TO MERTZON BY 1215 PM. STAY TUNED FOR POSSIBLE WARNINGS. EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST ROBERT LEE 31.89N 100.48W
12/06/2004 62 MPH COKE TX TRAINED SPOTTER
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST MILES 31.60N 100.18W
12/06/2004 70 MPH RUNNELS TX TRAINED SPOTTER
POWER LINES WERE DOWNED IN MILES.
&&
PCAPERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST ABILENE 32.45N 99.73W
12/06/2004 60 MPH TAYLOR TX BROADCAST MEDIA
POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.
&&
PCAPERSThe national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430849.